MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Catalog Number A2114
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during a posterior cervical fusion case, the rocker arm on the mayfield infinity skull clamp (a2114) moved while the patient's head was in place.The skull clamp was locking, but unlocked too easily.There was no surgical delay and no patient injury.Additional information received as follows: 1.When was the date of the incident? answer: before (b)(6) 2024.2.What action was taken after product problem occurred? answer: rep.Called, loaner received, (the loaner broke week ago friday (b)(6), bottom button doesn't lock) we do not have a replacement at this time.This is a problem.3.When was the product problem discovered (during inspection, before/during/after a procedure)? answer: clamp was locking, but unlocked too easily.Clamp was locked and secured with this patient, surgeon confirmed it to be safe to use for this patient, but wanted the c-clamp to be sent and checked on pressure, as it is on a patient to recreate the slipping of the locking system of the clamp.The lock is the one by the 2 skull pins.That piece was pushed in properly.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a2114) was returned for evaluation: device history record (dhr) review - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit showed that the right and left pawls are broken, the index knob is tight, and the 80lb torque knob is out of adjustment.The unit will be repaired with replacement of the set screw, label, right & left pawls, spacer and retaining ring, and general maintenance and cleaning will be performed.Conclusion - the complaint is confirmed via inspection of the unit.The probable root cause is rough handling and routine wear of the unit.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21074625
Report Number3004608878-2024-00175
Device Sequence Number6773777
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown